MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG ASSAY; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG ASSAY; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not provide patient demographics such as age, date of birth, gender, weight, ethnicity or race.(b)(6).The access sars-cov-2 igg assay was not returned for evaluation.There were no reports of system issues at the time of the event.Assay and system verifications met specifications at the time of the event.No hardware errors or flags were reported in conjunction with the event.It was noted that the customer had recently calibrated the sars-cov-2 igg assay using expired calibration material.Per the access 2 operator¿s guide pn c42384 setting up calibrators section: ¿if you enter an expired calibrator, the system displays a warning message.¿ additionally, per the access sars-cov-2 igg calibrator ifu, pn c59563 b, "stable until the expiration date stated on the label when stored at 2 to 10°c." sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detects antibodies directed against the spike protein, which are more likely to neutralize the virus.No manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.Different vaccines do not elicit the same immune response and each patient response is different therefore differences in patient responses are expected after vaccination.The access assay is not labeled for vaccine response detection.In conclusion, the likely cause of this event is use error.
 
Event or Problem Description
On 14june2021 the customer reported non-reactive covid igg results (access sars-cov-2 igg, part number c58961 and lot number 922776) were generated on the customer's access 2 (access 2 immunoassay analyzer, part number 81600n and serial number (b)(4)) for three patient samples.The customer did not provide dates of testing.The customer did not indicate whether the results were released from the laboratory.The customer did not report a change to patient care of treatment in connection with this event.The customer reported the patient's samples had generated reactive results with other methodologies.No hardware errors were reported in conjunction with this event.System performance indicators such as system check and calibration were passing within specifications at the time of the event.The calibration was noted to have been generated using expired calibrator material.The customer was not running quality control (qc) samples at the time of the event.No issues with sample integrity were reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, sample quality, centrifugation time and speed, storage temperature and other information was not provided by the customer.Patient 1) (45 days after the second dose of the vaccine)(specific vaccine manufacturer not provided) access covid igi: neg (s/co = 0.26; cut off =1) siemens: pos (1.1; cut off=1 sars cov 2 igg semi-quantitative) (units unknown) patient 2) (vaccinated prior to testing; number of days between vaccination and testing not provided) access covid igg: neg (s/co = 0.41; cut off =1) another platform (not specified): pos (110 au/ml; cut off=50) anti igg spike semiquantitative patient 3) (vaccinated prior to testing; number of days between vaccination and testing not provided) access covid igg: neg (s/co = 0.36; cut off = 1) abbott covid igg result: positive (77.3 au/ml; no further information provided) access covid igm result: negative (s/co = 0.26) alternative platform covid igm result: negative (0.19 indice) note: customer is not questioning covid igm results.

Brand Name
ACCESS SARS-COV-2 IGG ASSAY
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12109282
Report Number2122870-2021-00094
Device Sequence Number3704992
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210831(11)210103(10)922776
Combination Product (Y/N)N
Initial Reporter CountryAR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberC58961
Device Lot Number922776
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1